How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Arundhati Your Own Question
Arundhati
Arundhati, Counselor & Psychotherapist
Category: Mental Health
Satisfied Customers: 259
Experience:  Licensed psychotherapist, Published Wellness Author
41101243
Type Your Mental Health Question Here...
Arundhati is online now
A new question is answered every 9 seconds

I have a question. I had a situation that happened to me

This answer was rated:

I have a question. I had a situation that happened to me when I was 15 and my sister was 10. We had some kind of sexual play, I guess you call it- but you know in my 15 years of age..it was MORE than a play. I never had sex b4 that, and actually was a virgin until I was 30. I am married now, and I am 33. Well, I have been seeing a psychiatrist, do not see him often now, maybe once a year, and I have been on some meds for about 10 years now. On 2 meds- Zyprexa and Zoloft. My mom took to a Doctor, because my grandma thought I was weird, god knows maybe that was true, maybe not. Anyway, when I am on a full dosage of the meds, I feel fine. When I start decreasing them (I want to finally quit), I start having weird thoughts. Well, I wake up with the thought of " what happened with me and my sister", that's one thing. And, then, the thought kind of haunts me throughout the day. I get these hysterical cries sometimes (not lately) like OMG- I am not a abuser, I did not abuse my sister. It's horrible. When my doc gives me the full dosage again- this "Thought" just goes away completely, and I am happy. Are these thoughts some kind of a effect of me decreasing my med, or should I see a therapist. I AM not sure why I start having these horrible things happen to me- like this horrible hysterical crying??
Hello,

Thank you for writing in to Just Answer.

From what you describe it sounds like that past incident is a cause for anxiety to you. As a result when you decrease your medication dose and your anxiety level increases (Zoloft is an anti-anxiety medication) those thoughts return to plague you. If you are excessively plagued by that particular thought it could be called an "compulsive" thought and a symtom of Obsessive Compulsive Disorder but it does not necessarily have to be so. The hysterical crying could be a result of guilt which arises out of the anxiety provoking memory of what happened.

I would recommend that you consider therapy especially with someone who specializes in Anxiety issues, because I see that as the origin of your problems. Professional therapy will enable you to not only process the anxiety associated with the memory of that past incident, but also equip you with the tools to address your anxiety. I would also encourage you to only taper the medication in consultation with your doctor as an inappropriate tapering schedule can be counter productive.

I hope this was helpful.

Please do let me know if you have additional questions/thoughts/clarifications.

Kind regards,

Arundhati
Arundhati and other Mental Health Specialists are ready to help you
Customer: replied 6 years ago.
Thank you!!! You know when I asked my psychiatrist about these thoughts, he said I have a PARANOIA...well, he also asked me "Why are you asking this?" when I asked him and told him what happened to me and my sister. And then he said- it was a sexual exploration. Then, one person - a therapist told me that I have a TRAUMA issue..you're saying an Anxiety...what do you think about what these people told me. Thank you!!
Hi there -

I think what happened somehow stuck to your mind. For whatever reasons it not only created a strong impression but continued to produce guilt and anxiety. It could have been a traumatic experience or it could have simply been an incident which felt foreign to you and which you couldn't completely process as a result of which it became anxiety provoking whenever you remembered it. I think at it's core this issue needs to be explored within the safe confines of therapy. And alongside you need to be equipped with some tools to tackle your anxiety. If these two can be addressed then you should start to feel much better.

I hope this was helpful.

Please let me know if you have additional questions.

Kind regards,

Arundhati
Arundhati and other Mental Health Specialists are ready to help you
Customer: replied 6 years ago.
You know...I remember that just after it happened...I felt really bad that it did happen you know...I felt extremely guilty and I felt like I was bad or something. I mean I don't remember all the details, but I do remember feeling Horrible after that, and yes, you're right, because I think it was a foreign experience to me, I felt very guilty. You know I felt like I did something wrong, and I was so afraid that she was going to tell my parents. Then, it was weird, but when she started growing up into a teen-ager, she started acting more like a "teen-ager", you know with her ways of talking and being with her friends, like she was more sexual (i remember at her b-day party at our house, when she was dancing, she was dancing a bit sexually, and she was only maybe 12). And I was feeling SOOOOOOOOOOOOOOOO guilty, like it was ME, who caused that Sexuality in her, you know I guess like Exploitative thoughts. Just to tell you- that Stupid thing only happened ONCE when I was 15. I also NEVER after that did that to anyone else, no other kids, older or younger than me. Also, when my sister was getting older like 16, 17, she started liking older guys, and I felt sooooooooooooo guilty again, like I provoked her to her sexual behaviors. But I NEVER woke UP with this THOUGHT b4, you know, b4 I started taking these meds I am on now. Now, it's really weird, I wake up, and this thing is the 1st thing on my mind. It's really weird, it's like it haunts me!! :((( Why do you think is that?? I never had THAT b4 I was taking these meds!!! :((( ALSO, do you think that this was an ABUSE and not just exploration?? I don't know- is there some borderline with these 2??
Hi there,

Thanks for the update.

It does sound like the incident caused a lot of guilt in you. It is possible that since it was never fully processed, after a while it started to come up whenever your anxiety level was higher than what the meds help to keep it at.

I would work to starting exploring what happened and work through it, since it seems to trigger strong feelings in you even now, and seems like it's still a raw and fresh memory for you.
Customer: replied 6 years ago.
Great, thank you so much!!! But it's not a PARANOIA, you think, isn't it?? That word ALONE just gives me chills!!! :((( And, I don't even know WHAT Paranoia is?? Can you tell me what IS IT??
From what you describe it does not sound to me like a paranoia. Rather it sounds like a major cause for anxiety and guilt. Paranoia is being at the extreme end of anxiety to the point where you become irrational or delusional (imagining things that are not there).

I'd say don't worry about the specific labels but focus instead of addressing the anxiety little by little and processing it. In time it should subside as you work with a skilled professional on it.

I hope this was helpful. Please click on Accept if it was as experts are not credited for their time or service otherwise.

Kind regards,

Arundhati
Arundhati and other Mental Health Specialists are ready to help you
Customer: replied 6 years ago.
Thank you!!!
Sure!

Would you kindly click on Accept if you were satisfied as I am not credited for the time and service I provided to you otherwise.

Thank you!

Kind regards,

Arundhati
Arundhati and other Mental Health Specialists are ready to help you